Indiana, 2004

Damaging Wind in Indiana, May 7, 2004

May 7, 2004 · NWS IND · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 7, 3:30 AM EST, 5 hours earlier.

Area forecast discussion, May 7, 3:30 AM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EST FRI MAY 7 2004

.DISCUSSION...

THE MAIN FORECAST PROBLEM IS CHANCE OF THUNDERSTORMS TODAY.

FRONT IS LOCATED IN NRN IL AND IN NRN IN FM PIA TO JUST N OF FWA.
THUNDERSTORMS ON COOL SIDE HAVE BEEN GROWING IN COVERAGE ACROSS ERN
IA AHEAD OF SHORT WAVE.

THIS WAVE PROGGED TO MAINTAIN ITSELF AS IT MOVES INTO INDIANA WHILE
SFC BNDRY SAGS SOUTH INTO CENTRAL THEN SRN INDIANA DURG AFTN. WRM
AND HUMID AIR FEEDING INTO BNDRY SHOULD RESULT IN CURRENT CONVECTION
MAINTAINING ITSELF THRU EARLY MORNING AT LEAST BEFORE PSBL DIURNAL
WEAKENING. BY AFTN UPPER SUPPORT HAS SHIFTED QUICKLY EAST AND
CLUSTERS SHOULD BECOME ISOLD CELLS ALONG CD FNT.

ALL MODELS AGREE IN SHIFTING THIS BNDRY FROM SRN IN TNGT BACK NORTH
TO SRN GRT LKS EARLY SAT AND REMAINING THEIR INTO WEEKEND. BEST
FOCUS FOR STORMS SHIFTS NW INTO IA AND THEN WI AND MI TNGT INTO
WEEKEND THOUGH SHORT WAVE TIMING UNCERTAIN AND POTENTIAL SOUTHWARD
SAG TO FRONT COULD OCCUR AGAIN SUNDAY AS HINTED GFS. ESSENTIALLY
MAINTAINING CURRENT POP FCST GIVEN UNCERTAINTY OF FNTL POSITION
AND TIMING OF WAVES. NONETHELESS A SUMMER LIKE WEEKEND IN STORE.

FRONT WILL MOVE N FRIDAY NIGHT SO WILL END THE CHANCE OF STORMS.
VERY WARM AIR WILL MOVE INTO CENTRAL INDIANA ON SATURDAY. DRY BUT
HUMID WEATHER ON SATURDAY.

GUIDANCE TEMPS FAIRLY SIMILAR AND IN LINE WITH ONGOING TEMPS THOUGH
HAVE ADJUSTED TO SLGTLY WARMR GIVEN RECENT RUN OF PUSHING FNTL BNDRY
INTO WI AND MI EARLY SAT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DRT
Hazardous weather outlook, May 7, 5:15 AM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 AM EST FRI MAY 7 2004

INZ021-028>031-035>049-051>057-060>065-067>072-081106-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
506 AM EST FRI MAY 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS MAY OCCUR
TODAY GENERALLY NORTH OF INTERSTATE 74.

THUNDERSTORMS ARE ALSO POSSIBLE TODAY OVER THE REST OF CENTRAL
INDIANA SOUTH OF INTERSTATE 74 BUT THESE STORMS ARE NOT EXPECTED TO
PRODUCE DAMAGING WINDS OR HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL INDIANA FROM LATE SUNDAY
INTO TUESDAY AND AGAIN ON THURSDAY. THESE STORMS ARE NOT EXPECTED TO
PRODUCE DAMAGING WINDS OR HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTVIVATION MAY BE POSSIBLE THIS MORNING OR THIS AFTERNOON.

DRT

The radar

The Indianapolis radar (KIND), 106 km away, was scanning. The volume nearest the first event began at 13:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carroll

When
May 7, 8:30 AM EST
Where
Carroll County, 2 mi N of Delphi
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
40.617, -86.667

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401427.